MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number HNBR5.0-35-65-P-NS-VANSCHIE4
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation- a review of the complaint history, device history record, instructions for use (ifu), quality control (qc), specifications, and a visual inspection of the complaint device was conducted for the purpose of this investigation.The catheter was returned.However the tip was not returned with the catheter.A recall expansion was initiated for the beacon tip catheters on 07oct2015.However, this product is not within the scope of the recall.Prior to shipment the manufacturer, confirms the tip material meets the requirements for tensile strength and elongated.Quality control performs the following in-process and requires the following inspections: ¿perform a pull test using the instron tensile tester on each order received.¿ / "verify surface of catheter is free of damage and excess bumps or roughness.Wire braided catheter surface must also be free of exposed wires¿ / "verify distal tip/endhole is rounded smooth, not thin, slanted or out of round.No splits, nicks, damage, excess material or debris present." this product is shipped with an ifu which states under precautions: "due to thin wall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible." / "the possible whiplash effect of the long, soft catheter tip must be considered during selective angiography." measures have previously been taken to address this issue.The appropriate internal personnel will be notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
A hybrid tevar bypass lcca (left common carotid artery)-lsca (left subclavian artery) procedure was performed on a (b)(6) male patient with pre-existing condition of taa (thoracic aortic aneurysm).Information was provided that the patient came with a taa but with not enough proximal landing zone.The doctor decided to do hybrid procedure.After embolization procedure at (b)(6), the doctor removed the vanschie4 catheter from the body of the patient body and noted the tip was missing.Fluoroscopy revealed the tip was located above the coil.The doctor attempted to snare the fragmented tip, but was unsuccessful.Therefore, he decided to tie lsca above the tip, hoping that it will thrombose later.Additional information was requested.However is was not provided at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted retrospectively per fda request.All information for this event was previously submitted from (b)(6)2016-(b)(6)2016.
 
Additional Manufacturer Narrative
F.10) patient code: foreign body in patient is not labeled.Device code: tip separation is not labeled.Additional investigation evaluation information: the visual inspection of the returned device reported the device was returned for investigation without the beacon tip.Visual inspection confirmed circumferential separation of the beacon tip 2 mm distal of the bond.Additionally, there are no signs of tip elongation.Visual inspection of the device confirms material degradation of the beacon tip.This product is shipped with an ifu which in addition to the information below states, "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." investigation evaluation as previously reported in the initial medwatch report: a review of the complaint history, device history record, instructions for use (ifu), quality control (qc), specifications, and a visual inspection of the complaint device was conducted for the purpose of this investigation.The catheter was returned.However the tip was not returned with the catheter.Prior to shipment the manufacturer, confirms the tip material meets the requirements for tensile strength and elongated.Quality control performs the following in-process and requires the following inspections: ¿perform a pull test using the instron tensile tester on each order received.¿ / "verify surface of catheter is free of damage and excess bumps or roughness.Wire braided catheter surface must also be free of exposed wires¿ / "verify distal tip/endhole is rounded smooth, not thin, slanted or out of round.No splits, nicks, damage, excess material or debris present." this product is shipped with an ifu which states under precautions: "due to thin wall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible." / "the possible whiplash effect of the long, soft catheter tip must be considered during selective angiography." measures have previously been taken to address this issue.The appropriate internal personnel will be notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
A hybrid tevar bypass lcca (left common carotid artery)-lsca (left subclavian artery) procedure was performed on a 71 year old male patient with pre-existing condition of taa (thoracic aortic aneurysm).Information was provided that the patient came with a taa but with not enough proximal landing zone.The doctor decided to do hybrid procedure.After embolization procedure at orific of lsca, the doctor removed the vanschie4 catheter from the body of the patient body and noted the tip was missing.Fluoroscopy revealed the tip was located above the coil.The doctor attempted to snare the fragmented tip, but was unsuccessful.Therefore, he decided to tie lsca above the tip, hoping that it will thrombose later.Additional information was requested.However is was not provided at the time of this report.

Brand Name
TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
rita harden
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key5526122
Report Number1820334-2016-00169
Device Sequence Number498771
Product Code DQO
UDI-Device Identifier00827002137837
UDI-Public(01)00827002137837(17)160801(10)4476421
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberHNBR5.0-35-65-P-NS-VANSCHIE4
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/02/2016
Device Age31 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2016
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1820334-14APR2016-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale